PUBLICATIONS DE L'INSTITUT MATHÉMATIQUE (BEOGRAD) (N.S.)
Vol. 62 (76), pp. 113--119 (1997)
The first order pde system for type III Osserman manifolds
Novica Bla\v zi\'c, Neda Bokan and Zoran Raki\'cPrirodno-matematicki fakultet, Beograd, Yugoslavia
Abstract: Timelike and spacelike Osserman manifolds of signature $(2,2)$ are defined in terms of the characteristic and minimal polynomials of the Jacobi operator (for details see [BBR]). Osserman manifolds with the diagonalizable Jacobi operator are characterized as rank-one symmetric spaces or flat. Geometry of Osserman manifolds with nondiagonalizable Jacobi operator is not yet completely clarified. Some partial answers can be found in [BBR], [BBRa], [BBRb]. In the most general case the Osserman type condition can be expressed in terms of the second order PDE system. In this paper we derive the first order PDE system characterizing Osserman manifolds when the minimal polynomial has a triple zero.
Classification (MSC2000): 53B30; 53C50
Full text of the article:
Electronic fulltext finalized on: 1 Nov 2001. This page was last modified: 16 Nov 2001.
© 2001 Mathematical Institute of the Serbian Academy of Science and Arts